Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
Stochastic hybrid models of gene regulatory networks - A PDE approach
Stockholm University, Faculty of Science, Department of Mathematics.
Number of Authors: 42018 (English)In: Mathematical Biosciences, ISSN 0025-5564, E-ISSN 1879-3134, Vol. 305, p. 170-177Article in journal (Refereed) Published
Abstract [en]

A widely used approach to describe the dynamics of gene regulatory networks is based on the chemical master equation, which considers probability distributions over all possible combinations of molecular counts. The analysis of such models is extremely challenging due to their large discrete state space. We therefore propose a hybrid approximation approach based on a system of partial differential equations, where we assume a continuous-deterministic evolution for the protein counts. We discuss efficient analysis methods for both modeling approaches and compare their performance. We show that the hybrid approach yields accurate results for sufficiently large molecule counts, while reducing the computational effort from one ordinary differential equation for each state to one partial differential equation for each mode of the system. Furthermore, we give an analytical steady-state solution of the hybrid model for the case of a self-regulatory gene.

Place, publisher, year, edition, pages
2018. Vol. 305, p. 170-177
Keywords [en]
Gene regulatory networks, Hybrid stochastic model
National Category
Mathematics Biological Sciences
Identifiers
URN: urn:nbn:se:su:diva-162112DOI: 10.1016/j.mbs.2018.09.009ISI: 000447476600016PubMedID: 30244015OAI: oai:DiVA.org:su-162112DiVA, id: diva2:1263344
Available from: 2018-11-15 Created: 2018-11-15 Last updated: 2018-11-15Bibliographically approved

Open Access in DiVA

No full text in DiVA

Other links

Publisher's full textPubMed

Search in DiVA

By author/editor
Kurasov, PavelMugnolo, Delio
By organisation
Department of Mathematics
In the same journal
Mathematical Biosciences
MathematicsBiological Sciences

Search outside of DiVA

GoogleGoogle Scholar

doi
pubmed
urn-nbn

Altmetric score

doi
pubmed
urn-nbn
Total: 9 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf